EconPapers    
Economics at your fingertips  
 

Validation of association

Bogdan Ćmiel and Teresa Ledwina

Insurance: Mathematics and Economics, 2020, vol. 91, issue C, 55-67

Abstract: Recognizing, quantifying and visualizing associations between two variables is increasingly important. This paper investigates how a new function-valued measure of dependence, the quantile dependence function, can be used to construct tests for independence and to provide an easily interpretable diagnostic plot of existing departures from the null model. The dependence function is designed to detect general dependence structure between variables in quantiles of the joint distribution. It gives an insight into how the dependence structure changes in different parts of the joint distribution. We define new estimators of the dependence function, discuss some of their properties, and apply them to construct new tests of independence. Numerical evidence is given to the tests benefits against three recognized independence tests introduced in the previous years. In real-data analysis, we offer the use of our tests and the graphical presentation of the underlying dependence structure.

Keywords: Copula; Cross-quantilogram; Independence testing; Measure of dependence; Quantile dependence function; Weighted statistics (search for similar items in EconPapers)
JEL-codes: C12 C13 C14 C46 (search for similar items in EconPapers)
Date: 2020
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S016766871930424X
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:insuma:v:91:y:2020:i:c:p:55-67

DOI: 10.1016/j.insmatheco.2019.12.003

Access Statistics for this article

Insurance: Mathematics and Economics is currently edited by R. Kaas, Hansjoerg Albrecher, M. J. Goovaerts and E. S. W. Shiu

More articles in Insurance: Mathematics and Economics from Elsevier
Bibliographic data for series maintained by Haili He ().

 
Page updated 2020-06-20
Handle: RePEc:eee:insuma:v:91:y:2020:i:c:p:55-67